MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; EXTERNAL CSF DRAINAGE
Catalog Number INS5010
Medical Device Problem Codes Complete Blockage (1094); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
An authorized distributor reported that lumbar drain access was successfully inserted, yet upon removal of the lumbar catheter stylet, there were some difficulties while removing the guidewire or the stylet.When more force was applied to remove the stylet, it came out of the catheter, but it was loose and thinner, so they removed the catheter and used a new one and the same problem happened.They tried for the third time, and it happened again; however they kept the third catheter inside and decided to try to drain, but it wasn't draining properly.They then decided to stop and report the incident.Additional information received from the distributor: 1.End user facility? answer: neurosurgery consultant, (b)(6).2.Is it possible to have an estimation of time increase? is it less or more than 30 minutes? answer: yes, more than 30 minutes.3.Were there any additional consequences for the patient? answer: no.4.Could the medical team use (normally) or they have to insert another one? answer: they inserted two new catheters, and they couldn't drain properly.5.Could you please let us know if the device or the damaged part is available for investigation? answer: not reported yet, the device is available for investigation.6.Did the medical team experience any difficulties while removing the guidewire (for example: resistance while removing guidewire, catheter wrinkling guidewire unravelling)? answer: there were some difficulties when removing the guidewire, which caused the catheter to kink.7.It is mentioned that "they decided to stop".How did they treat the patient? did they use another drainage method? another device (integra or competitor)? answer: we don't know how they treated the patient yet.The in-charge nurse is on annual leave for 1 month and i will get back to you once she returns.8.How is the patient now? answer: the patient is doing well.9.I note that customer did not report to sfda.Please let us know if you reported this case to sfda.Answer: we haven't reported it yet.10.Was the guidewire rolled around hand or fingers when pulling/retrieving from the catheter? answer: the guidewire was rolled around fingers, as the nurse in-charge demonstrated.11.Are the 3 units available for evaluation? if no, how many? answer: only one unit available and was giving to me by the hospital.12.Can you please provide the address for collection of the units? answer: (b)(6).
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
EXTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24984998
Report Number2648988-2026-00011
Device Sequence Number10491607
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7501100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date04/24/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown